Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 8, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 2, 2024, 3:51 AM MST for 10 counties in Colorado. It took effect at Mar 3, 2024, 10:00 AM MST. It was in force for 9 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2024, 3:51 AM MST (10:51 UTC)
- In effect from
- Mar 3, 2024, 10:00 AM MST
- Expired
- Mar 3, 2024, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 12:59 PM MST | NON-TSTM WND GST 60 | 2 Ne Aguilar, CO | Mesonet station CO031 025n033 Aguilar. |
| Mar 3, 1:55 PM MST | NON-TSTM WND GST 58 | 5 N Walsenburg, CO | AWOS station K4V1 4 N Walsenburg. |
| Mar 3, 4:03 PM MST | NON-TSTM WND GST 66 | 9 Nnw Walsenburg, CO | Mesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B. |
| Mar 3, 4:13 PM MST | NON-TSTM WND GST 69 | 6 S Colorado City, CO | Mesonet station CO029 025s066 Apache City. |
| Mar 3, 4:44 PM MST | NON-TSTM WND GST 70 | 6 S Colorado City, CO | Mesonet station CO029 025s066 Apache City. |
| Mar 3, 4:46 PM MST | NON-TSTM WND GST 62 | 1 Ne Colorado City, CO | Mesonet station CW4784 Colorado City. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.9 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2954 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292 WWUS85 KPUB 021051 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 351 AM MST Sat Mar 2 2024 COZ228>230-232-233-235>237-030300- /O.UPG.KPUB.FW.A.0007.240303T1700Z-240304T0200Z/ /O.NEW.KPUB.FW.W.0008.240303T1700Z-240304T0200Z/ /O.CON.KPUB.FW.W.0007.240302T1700Z-240303T0300Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 351 AM MST Sat Mar 2 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 232, 233, 235, 236, AND 237... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 232, 233, 235, 236, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 7 PM MST Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 228, 229, 230, 232, 233, 235, 236 and 237. * Winds...Southwest 30 to 40 mph with gusts up to 75 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-226-227-231-234-030300- /O.CON.KPUB.FW.W.0007.240302T1700Z-240303T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Crowley County Including Ordway- Kiowa County Including Eads- 351 AM MST Sat Mar 2 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 226, 227, 231, AND 234... * Affected Area...Fire Weather Zones 222, 226, 227, 231 and 234. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
6 follow-up statements
095 WWUS85 KPUB 021704 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1004 AM MST Sat Mar 2 2024 COZ228>230-232-233-235>237-030915- /O.CON.KPUB.FW.W.0007.000000T0000Z-240303T0300Z/ /O.CON.KPUB.FW.W.0008.240303T1700Z-240304T0200Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 1004 AM MST Sat Mar 2 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 232, 233, 235, 236, AND 237... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 232, 233, 235, 236, AND 237... * Affected Area...Fire Weather Zones 228, 229, 230, 232, 233, 235, 236 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph today, then southwest 30 to 40 mph with gusts up to 75 mph Sunday. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-226-227-231-234-030300- /O.CON.KPUB.FW.W.0007.000000T0000Z-240303T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Crowley County Including Ordway- Kiowa County Including Eads- 1004 AM MST Sat Mar 2 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 226, 227, 231, AND 234... * Affected Area...Fire Weather Zones 222, 226, 227, 231 and 234. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
710 WWUS85 KPUB 022147 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 247 PM MST Sat Mar 2 2024 COZ227-231-234-031400- /O.EXA.KPUB.FW.W.0008.240303T1700Z-240304T0200Z/ /O.CON.KPUB.FW.W.0007.000000T0000Z-240303T0300Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Crowley County Including Ordway- Kiowa County Including Eads- 247 PM MST Sat Mar 2 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 231, AND 234... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 231, AND 234... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 7 PM MST Sunday. * Affected Area...Fire Weather Zones 227, 231 and 234. * Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ228>230-232-233-235>237-031400- /O.CON.KPUB.FW.W.0007.000000T0000Z-240303T0300Z/ /O.CON.KPUB.FW.W.0008.240303T1700Z-240304T0200Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 247 PM MST Sat Mar 2 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 232, 233, 235, 236, AND 237... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 232, 233, 235, 236, AND 237... * Affected Area...Fire Weather Zones 228, 229, 230, 232, 233, 235, 236 and 237. * Winds...Southwest 30 to 40 mph with gusts up to 75 mph. * Relative Humidity...As low as 5 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-226-030300- /O.CON.KPUB.FW.W.0007.000000T0000Z-240303T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- 247 PM MST Sat Mar 2 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222 AND 226... * Affected Area...Fire Weather Zones 222 and 226. * Winds...Southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
289 WWUS85 KPUB 030318 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 818 PM MST Sat Mar 2 2024 COZ227>237-031930- /O.EXP.KPUB.FW.W.0007.000000T0000Z-240303T0300Z/ /O.CON.KPUB.FW.W.0008.240303T1700Z-240304T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 818 PM MST Sat Mar 2 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 231, AND 234... ...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED FOR FIRE WEATHER ZONES 227, 231, AND 234... * Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * Winds...Southwest 30 to 40 mph with gusts up to 75 mph. * Relative Humidity...As low as 5 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-226-030430- /O.EXP.KPUB.FW.W.0007.000000T0000Z-240303T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- 818 PM MST Sat Mar 2 2024 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222 AND 226... While winds will remain gusty through the night, relative humidity values have climbed back to near or slightly above 15 percent and will continue to slowly increase through the remainder of the night. $$
029 WWUS85 KPUB 031046 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 346 AM MST Sun Mar 3 2024 COZ227>237-040200- /O.CON.KPUB.FW.W.0008.240303T1700Z-240304T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 346 AM MST Sun Mar 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * Winds...West 35 to 45 mph with gusts up to 80 mph. The strongest winds will occur along the southern I-25 corridor region. Confidence is HIGH that these strong winds will occur. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
084 WWUS85 KPUB 032142 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 242 PM MST Sun Mar 3 2024 COZ234>236-032245- /O.CAN.KPUB.FW.W.0008.000000T0000Z-240304T0200Z/ Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 242 PM MST Sun Mar 3 2024 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234, 235, AND 236... The National Weather Service in Pueblo has cancelled the Red Flag Warning for Kiowa, Bent and Prowers counties. $$ COZ227>233-237-040200- /O.CON.KPUB.FW.W.0008.000000T0000Z-240304T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 242 PM MST Sun Mar 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, 233, AND 237... * Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 232, 233 and 237. * Winds...Southwest 25 to 35 mph with gusts up to 60 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
318 WWUS85 KPUB 040154 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 654 PM MST Sun Mar 3 2024 COZ227>233-237-040300- /O.EXP.KPUB.FW.W.0008.000000T0000Z-240304T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 654 PM MST Sun Mar 3 2024 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, 233, AND 237... Humidity values will continue to rise across the region as we go through the overnight hours. Winds, will continue to be gusty, at greater than 30 mph for much of the southern I-25 corridor. Caution is still advised with any outdoor burning activities this evening due to the continued gusty winds. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 1, 10:19 PM MST, 5 hours 32 minutes earlier. Its key messages:
- Critical fire weather conditions expected for all of the plains Saturday.
- Strong and damaging winds and critical fire weather conditions across southern Colorado Saturday night and Sunday.
- Snow and blowing snow for the higher terrain along and west of the Continental Divide later Saturday through early Monday.
- Unsettled weather late next week.
Area forecast discussion, Mar 1, 10:19 PM MST, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1019 PM MST Fri Mar 1 2024 .KEY MESSAGES... - Critical fire weather conditions expected for all of the plains Saturday. - Strong and damaging winds and critical fire weather conditions across southern Colorado Saturday night and Sunday. - Snow and blowing snow for the higher terrain along and west of the Continental Divide later Saturday through early Monday. - Unsettled weather late next week. && .UPDATE... Issued at 633 PM MST Fri Mar 1 2024 Refreshed forecasts to reflect expiration of Red Flag Warning for this evening. && .SHORT TERM /THROUGH SUNDAY/... Issued at 257 PM MST Fri Mar 1 2024 Currently...The upper jet was nosing into the Great Basin this afternoon, carving to the south ahead of an approaching Pacific low pressure system. West to southwest flow aloft has steadily increased through the day, with many sites reporting gusts of 20 to 40 mph. Temps as of 2 PM have climbed into the 50s for the high valleys, and 60s to near 70F for the plains. Ongoing Red Flag Warning has hit in some areas, especially the wind-prone corridors as was expected, but other sites have come close. Tonight...Ongoing critical fire weather conditions for portions of the I-25 Corridor will likely ease by 6 PM as RH levels increase. One more night of fairly benign weather expected as the Pacific system continues to approach. The upper jet will cross the Great Basin tonight, further increasing the west-southwest winds aloft. However, due to decoupling winds at the surface feel that wind shear needs to be mentioned in the KCOS and KPUB TAFs one more time tonight, from around midnight into tomorrow morning. Otherwise, plan on some high thin clouds and overnight lows in 20s to around 30F for the high valleys, and 30s for the plains to even near 40F along the eastern mt slopes. Tomorrow...The Pacific system moves onshore across the Pacific NW tomorrow, and the upper jet (with a 120-140 kt core) digging out the southern extent of the trough becomes more zonal and pushes into CO. Therefore, winds aloft will be come more westerly and increase further through the morning and into the afternoon for the forecast area. Combined with existing dry conditions and expected RH levels below 15 percent, critical fire weather conditions for all of the plains are anticipated. Wind gusts of 40 to 50 mph at the lower elevations, and up to 75 mph for the mt peaks, will be possible by late afternoon. Expect high temps in the 50s for the high valleys (5 deg above normal), and mid 60s to mid 70s for the plains (15 degrees above normal) due to the warming downslope flow. The area will be under high fire danger tomorrow and Sunday. Please avoid any outdoor activities that could start a fire, since under these conditions any fire starts will likely be difficult to contain. Moore && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Issued at 257 PM MST Fri Mar 1 2024 Saturday night-Sunday night...Latest models remain consistent with upper trough and strong jet continuing translating across the Rockies Saturday night and Sunday, which will bring snow and blowing snow to areas along and west of the ContDvd, as well as strong and damaging winds and critical fire weather conditions to portions of southern Colorado through this period. The strongest winds are expected to remain across the higher peaks and across the southeast mtns into the southern I-25 Corridor Saturday night and through the day Sunday, where HREF data indicates the highest potential of westerly gusts of 60 to 80 mph. With that said, we have added Pueblo County to the current High Wind Watch across the SE Mtns and immediate adjacent Plains Saturday night and through the day Sunday. Strong cross winds and the potential for blowing dust could affect travel the southern I-25 Corridor Saturday night and Sunday. Elsewhere, gusty west winds of 40 to 60 mph can be expected to develop Saturday night, with snow developing along and west of the ContDvd, which will persist through the day Sunday before diminishing Sunday night. With snow accumulations of 5 to 10 inches and expected hazardous travel conditions in snow and blowing snow, we have issued a Winter Weather Advisory for the central and southwest mtns Saturday night through Sunday night. Latest models continue to indicate differences in timing of a cold front across the plains, with the latest EC and Canadian still bringing a front across the Palmer Dvd early Sunday morning and looks to stall across the lower Arkansas River Valley through mid morning before pushing back north into northeastern Colorado Sunday afternoon, with a secondary surge of the front then expected Sunday night across the southeast Plains. Models do indicate the potential for banded precipitation across the Pikes Peak region early Sunday morning, before the front lifts back to the north. This will also allow for gusty westerly winds to persist with the redevelopment of Critical Fire Weather conditions across the the plains Sunday mid morning and afternoon. Again with uncertainty in the location of said front, have kept a Fire Weather Watch in tact across the southern tier zones for Sunday, though have added portions of the lower Arkansas River Valley to the Watch. Monday-Friday... For the rest of the long term period, unsettled weather will continue for south central and southeastern Colorado. Ensemble model guidance are in good agreement about flow becoming more westerly over the region, with embedded waves periodically passing across the area. This pattern will keep precipitation chances heightened for the region, but especially along the mountains given the consistent orographic forcing. Looking at temperatures, a cooler stretch of days is anticipated. The waves drifting within the overall flow will help to shove reinforcing cold airmasses southward, and given this, much of the region will remain near to slightly below seasonal values for early March. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1018 PM MST Fri Mar 1 2024 VFR conditions are expected at KALS, KCOS, and KPUB through 24 hours. Strong west-southwesterly flow will set in across the area overnight tonight and into tomorrow, impacting all three TAF sites. LLWS will be expected at KCOS and KPUB, starting around 08Z tonight. Starting around 18Z, all three TAF sites are expected to experience gusty west winds, upwards of around 30-35 knots or more, through the end of the period. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 8 PM Saturday to 5 AM MST Monday for COZ058-060. Winter Weather Advisory from 11 PM Saturday to 5 AM MST Monday for COZ068. High Wind Watch from Saturday evening through Sunday evening for COZ072>075-078>080-086>088. Red Flag Warning from 10 AM to 8 PM MST Saturday for COZ222- 226>237. Fire Weather Watch from Sunday morning through Sunday evening for COZ228>230-232-233-235>237. && UPDATE...PETERSEN SHORT TERM...MOORE LONG TERM...WANKOWSKI AVIATION...GARBEROGLIO
Hazardous weather outlook, Mar 1, 6:41 PM MST, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 641 PM MST Fri Mar 1 2024 COZ058>089-093>099-030145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 641 PM MST Fri Mar 1 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong winds and dry conditions will produce critical fire danger on Saturday, and Red Flag Warnings are in effect from late morning until mid-evening for locations along and east of the Front Range Accumulating snow will begin to push into the Continental Divide late in the day on Saturday and could lead to snow-covered roads, especially across higher terrain. Accumulating snow will begin to push into the Continental Divide late in the day on Saturday and could lead to snow-covered roads, especially across higher terrain. Damaging wind gusts will be possible Saturday night and Sunday, especially for the Sangre de Cristo and Wet Mountains, and the immediate leeward sides of these mountains, with gusts in excess of 60 mph. Critical fire weather conditions are also possible Sunday afternoon on the southeastern plains given strong winds and low humidity values. Snow will spread into the Continental Divide Saturday night and continue through Sunday night. Snow accumulations of 6 to 10 inches are possible along the Continental Divide, with locally higher amounts possible on west facing slopes. Periods of light snow will continue off and on along the Continental Divide through much of next week. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight. 10/SIMCOE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:51 AM MST | High Wind Warning | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 5 more | 41 hr |
| Mar 2, 3:49 AM MST | Winter Storm Warning | PUB | Chaffee, Lake, Saguache | 48 hr |
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.